Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 6, 2012, 4:32 PM EDT for Lee County, Florida. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 6, 2012, 4:45 PM EDT
- In force
- 13 min
- Issued by
- NWS Tampa Bay, FL
County Lee County, FL
The radar
The Tampa radar (KTBW), 147 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1926 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137
WWUS82 KTBW 062032
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
432 PM EDT MON AUG 6 2012
FLZ065-062045-
LEE-
432 PM EDT MON AUG 6 2012
...FUNNEL CLOUDS ARE POSSIBLE IN CENTRAL LEE COUNTY...
AT 431 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD OVER FORT MYERS
BEACH. DOPPLER RADAR SHOWED THE STORM MOVING NORTH AT 5 MPH.
AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING A FUNNEL
CLOUDS...5 MILES SOUTHEAST OF FORT MYERS BEACH...MOVING NORTH AT 5
MPH.
FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.
THOUGH A TORNADO HAS NOT BEEN REPORTED...THESE STORMS HAVE THE
POTENTIAL TO PRODUCE MORE FUNNEL CLOUDS...AND A TORNADO. STAY TUNED
FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2643 8192 2644 8195 2647 8198 2648 8202
2658 8206 2661 8173 2637 8176 2634 8186
TIME...MOT...LOC 2031Z 163DEG 6KT 2643 8188
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:52 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 6, 1:52 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 152 PM EDT MON AUG 6 2012 .SHORT TERM (TONIGHT - WEDNESDAY)...FOR THE REST OF TODAY...AXIS OF VERY DEEP MOISTURE ASSOCIATED WITH A TROUGH OF LOW PRESSURE WILL CONTINUE LIFTING NORTHWESTWARD ACROSS THE REGION. SHOWERS ARE BEGINNING TO DEVELOP FROM MANATEE COUNTY NORTHEAST ACROSS POLK COUNTY ALONG AN OLD OUTFLOW BOUNDARY FROM EARLIER ACTIVITY TO THE SOUTHEAST. ADDITIONAL SHOWERS AND STORMS ARE DEVELOPING OVER LEVY COUNTY. EXPECT THESE SHOWERS AND STORMS TO REALLY BLOSSOM AS THEY APPROACH AFTERNOON SEA BREEZE BOUNDARIES NEAR THE COAST...THEN PUSH OFFSHORE LATER IN THE AFTERNOON OR EVENING. GFS NOW SHOWING RIDGE AXIS SHIFTING TO CENTRAL FLORIDA AROUND MID-DAY TUESDAY WITH GOOD INLAND PENETRATION OF THE SEA BREEZE NORTH OF TAMPA BAY IN THE AFTERNOON. MOISTURE REMAINS HIGH ACROSS THE REGION WITH PRECIPITABLE WATERS AT OR ABOVE 2 INCHES...BUT DRIER AIR WILL BE APPROACHING FROM THE SOUTHEAST. MEANWHILE THE NAM KEEPS THE RIDGE TO THE NORTH WHICH WOULD HOLD SEA BREEZES CLOSER TO THE COAST. PLAN TO STICK TO NAM SOLUTION SINCE IT IS SIMILAR TO PREVIOUS GFS RUNS. RAIN CHANCES WILL BE HIGHEST ALONG THE COAST TO THE NORTH OF TAMPA BAY THEN DECREASE AS YOU HEAD SOUTH AND EAST. DRY AIR PUSHES TOWARD THE TAMPA BAY AREA BY WEDNESDAY MORNING WITH THE DRIEST AIR OVER THE FORT MYERS AREA WHERE PRECIPITABLE WATERS DROP TO LESS THAN AN INCH AND A HALF. LARGE DIFFERENCES BETWEEN THE GFS AND NAM MAKE THIS A LOW CONFIDENCE FORECAST...BUT WILL BLEND 2/3RDS NAM/MET TO 1/3RD GFS/MAV TO AT LEAST DEPICT SCATTERED STORMS DURING THE AFTERNOON. .LONG TERM (PREVIOUS DISCUSSION WEDNESDAY NIGHT-TUESDAY)... GLOBAL GUIDANCE IN AGREEMENT SHOWING A RENEWED AMPLIFICATION TO THE UPPER LEVEL PATTERN INTO THE EASTERN CONUS TOWARD THE END OF THE WORK WEEK. HOWEVER...THERE IS ALSO GOOD AGREEMENT THAT THESE HEIGHT FALLS WILL HAVE A DIFFICULT TIME EXPANDING SOUTHWARD ENOUGH TO SIGNIFICANTLY IMPACT OUR LOCAL WEATHER. THE UPPER RIDGE EXTENDING FROM THE WESTERN ATLANTIC TO THE FL PENINSULA LOOKS TO BE STRONG ENOUGH TO REMAIN THE DOMINANT PLAYER IN OUR WEATHER. THE OVERALL FORECAST FOR THE EXTENDED WILL NOT DEVIATE MUCH FROM CLIMATOLOGY IN TERMS OF TEMPERATURES...WITH NORMAL DISTRIBUTIONS OF MAINLY AFTERNOON/EVENING SHOWERS AND STORMS. RAINFALL CHANCES COULD BE ENHANCED ON ANY GIVEN DAY IN ASSOCIATION WITH SUBTLE TROPICAL WAVES ROTATING AROUND THE SOUTHERN PERIPHERY OF THE SUBTROPICAL RIDGE AXIS...HOWEVER AT THIS TIME...NO CLEAR SIGNAL IS EVIDENT IN THE PRESSURE PATTERNS FROM THE GLOBAL GUIDANCE SUITE. && .AVIATION... TEMPO MVFR/LOCAL IFR CONDITIONS WILL BE POSSIBLE THROUGH ABOUT 07/00Z IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THEN THERE MAY BE SOME AREAS OF MVFR CEILINGS TUESDAY MORNING AS DAYTIME HEATING GETS UNDERWAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .MARINE...ONE OR TWO MORE DAYS OF ENHANCED MOISTURE WITH SCATTERED TO PERHAPS NUMEROUS SHOWERS AND STORMS AT TIMES...THEN DRIER AIR WILL BRING A RETURN TO MORE TYPICAL WEATHER. RIDGE AXIS NORTH OF THE REGION TODAY THROUGH TUESDAY WILL RETREAT SOUTHWARD BRINGING LIGHT WINDS AND SLIGHT SEAS THROUGH THE REST OF THE WEEK. && .FIRE WEATHER...SOME DRIER AIR WILL FINALLY MAKE ITS WAY INTO THE REGION BY WEDNESDAY BUT HUMIDITIES WILL REMAIN HIGH WITH CONTINUED AT LEAST SCATTERED AFTERNOON STORMS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 92 79 93 / 20 50 20 30 FMY 76 93 76 94 / 20 40 20 30 GIF 75 93 77 94 / 20 50 20 40 SRQ 77 92 78 92 / 20 40 20 20 BKV 74 93 73 94 / 20 60 20 40 SPG 80 90 81 92 / 20 50 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JILLSON PREVIOUS LONG TERM...MROCZKA AVIATION...CLOSE
Hazardous weather outlook, Aug 6, 4:21 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 421 AM EDT MON AUG 6 2012 FLZ039-042-043-048>052-055>057-060>062-065-070000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 421 AM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THE STORMS WILL LIKELY BE STRONG WITH FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALIZED VERY HEAVY RAINFALL. ALTHOUGH A FEW STRONGER STORMS ARE IN THE FORECAST... WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE REGION TUESDAY AFTERNOON. THE MAIN THREATS WILL BE FROM LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. A NORMAL DISTRIBUTION OF MAINLY AFTERNOON AND EVENING STORMS IS THEN ANTICIPATED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. MROCZKA
In the hours before
Special weather statement, Aug 6, 3:16 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
316 PM EDT MON AUG 6 2012
FLZ062-065-062000-
CHARLOTTE-LEE-
316 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL LEE AND SOUTH CENTRAL
CHARLOTTE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR CAPE CORAL...MOVING NORTHWEST AT 10 MPH...WILL AFFECT
FORT MYERS...PAGE FIELD AIRPORT...CAPE CORAL AND PAGE PARK...UNTIL
400 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2671 8214 2673 8214 2677 8218 2678 8217
2668 8210 2674 8207 2678 8207 2679 8214
2678 8208 2682 8207 2688 8194 2660 8182
2652 8200
TIME...MOT...LOC 1916Z 153DEG 7KT 2664 8195Special weather statement, Aug 6, 3:39 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
339 PM EDT MON AUG 6 2012
FLZ051-055-060-062030-
HILLSBOROUGH-MANATEE-SARASOTA-
339 PM EDT MON AUG 6 2012
...TORRENTIAL RAINS CONTINUE TO AFFECT CENTRAL MANATEE...SARASOTA
AND SOUTH CENTRAL HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PARRISH TO
NOKOMIS...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
PALMETTO TO VENICE...NEARLY STATIONARY...WILL AFFECT
RUSKIN...PARRISH...LAKEWOOD RANCH AND DESOTO LAKES...UNTIL 430 PM
EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 179 AND 240.
FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF
CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2772 8251 2772 8213 2704 8212 2704 8244
2712 8248 2715 8249 2716 8251
TIME...MOT...LOC 1939Z 270DEG 7KT 2763 8241 2713 8240Special weather statement, Aug 6, 4:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
412 PM EDT MON AUG 6 2012
FLZ051-062100-
HILLSBOROUGH-
412 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL AFFECT WESTERN HILLSBOROUGH COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM BUSCH GARDENS TO WIMAUMA...OR
ALONG A LINE EXTENDING FROM TEMPLE TERRACE TO 13 MILES SOUTH OF FISH
HAWK...MOVING NORTH AT 10 MPH...WILL AFFECT TAMPA EXECUTIVE
AIRPORT...MANGO...FLORIDA STATE FAIRGROUNDS AND ORIENT PARK...UNTIL
500 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 266.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE
STORMS MAY PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2816 8238 2765 8216 2766 8237 2781 8245
2782 8241 2784 8241 2783 8244 2786 8241
2789 8241 2792 8248 2787 8248 2811 8260
TIME...MOT...LOC 2012Z 158DEG 9KT 2801 8243 2768 8229Special weather statement, Aug 6, 4:14 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
414 PM EDT MON AUG 6 2012
FLZ050-062100-
PINELLAS-
414 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PINELLAS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG
THUNDERSTORMS LOCATED NEAR SAWGRASS LAKE PARK...OR NEAR DOWNTOWN
SAINT PETERSBURG...MOVING NORTHWEST AT 10 MPH...WILL AFFECT
LEALMAN...VENETIAN ISLES...SNELL ISLE AND VINOY PARK...UNTIL 500 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE
STORMS MAY PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2800 8284 2807 8268 2801 8264 2798 8268
2797 8262 2796 8269 2794 8271 2792 8263
2788 8261 2788 8258 2786 8259 2781 8258
2775 8262 2771 8271 2792 8285
TIME...MOT...LOC 2014Z 154DEG 8KT 2783 8266Local storm report, Aug 6, 4:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
426 PM EDT MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL TAMPA 27.98N 82.46W
08/06/2012 E0.25 INCH HILLSBOROUGH FL PUBLIC
PUBLIC REPORTED PEA SIZED HAIL NEAR MARTIN LUTHER KING
JR. BLVD. AND HIGHLAND AVENUE IN TAMPA.
&&
FLEMINGSpecial weather statement, Aug 6, 4:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
432 PM EDT MON AUG 6 2012
FLZ065-062045-
LEE-
432 PM EDT MON AUG 6 2012
...FUNNEL CLOUDS ARE POSSIBLE IN CENTRAL LEE COUNTY...
AT 431 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD OVER FORT MYERS
BEACH. DOPPLER RADAR SHOWED THE STORM MOVING NORTH AT 5 MPH.
AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING A FUNNEL
CLOUDS...5 MILES SOUTHEAST OF FORT MYERS BEACH...MOVING NORTH AT 5
MPH.
FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.
THOUGH A TORNADO HAS NOT BEEN REPORTED...THESE STORMS HAVE THE
POTENTIAL TO PRODUCE MORE FUNNEL CLOUDS...AND A TORNADO. STAY TUNED
FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2643 8192 2644 8195 2647 8198 2648 8202
2658 8206 2661 8173 2637 8176 2634 8186
TIME...MOT...LOC 2031Z 163DEG 6KT 2643 8188The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:04 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 41 min |
| Aug 6, 3:16 PM EDT | Special Weather Statement | TBW | Lee | 44 min |
| Aug 6, 3:39 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 51 min |
| Aug 6, 3:42 PM EDT | Areal Flood Advisory | TBW | Manatee | 63 min |
| Aug 6, 4:12 PM EDT | Special Weather Statement | TBW | Hillsborough | 48 min |
| Aug 6, 4:14 PM EDT | Special Weather Statement | TBW | Pinellas | 46 min |
| Aug 6, 4:48 PM EDT | Special Weather Statement | TBW | Charlotte | 42 min |
| Aug 6, 4:52 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 53 min |
| Aug 6, 5:00 PM EDT | Special Weather Statement | TBW | Pasco | 45 min |
| Aug 6, 5:40 PM EDT | Special Weather Statement | TBW | Pasco | 5 min |
| Aug 6, 6:18 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 42 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.